Medication side effects warning | Fur Get Me Not
So, our doggy assistant dog trainer Shimmy injured her paw this week and we had a trip to the emergency vet. She is all better now and recovering well, but we experienced something I had never heard of before and, if I had, it would have saved me a lot of heartache. Shimmy was administered a high dose of morphine as she was in so much pain she would not let the vet look at her. When I got her home, she started to look at me strangely and this progressed to her crying out and being incredibly fearful and distrusting of me. I had no idea what was going on and I started to think the trauma of the vet and trying to treat her had damaged my relationship to the point that she hated me. It was heartbreaking to hear her crying and knowing I could not comfort her. The vet should have warned me that morphine and other opiates can cause "dysphoria" which will not only make your dog incredibly unsettled, but not be able to recognise their owner. It can also make them aggressive to other resident dogs too which, thankfully, Shimmy did not experience. I have to say that I was beyond relieved in the morning when Shimmy came running to me for her morning cuddle. Unfortunately, the vet did not warn me of the side effects. Be sure to ask every time your dog is administered drugs of the possible side effects.